# SDR QMLA2017100717108

- Difficulty date: October 7, 2017
- Submitted: October 12, 2017
- Operation: Air carrier
- Aircraft: N229AM
- Make and model: Bell 407
- Aircraft serial: 54071
- Aircraft time: 2,141 hours, 6,784 cycles
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Transmission
- Part number: 407040006123FM
- Part serial: A539
- Condition: Making Metal
- Location: Main
- Stage of operation: NR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON THE WAY BACK TO BASE,  A TRANSMISSION CHIP LIGHT ILLUMINATED ON THE CAUTION WARNING PANEL.  REMOVED THE TRANSMISSION AND FREEWHEEL UNIT CHIP DETECTORS AND FOUND THE BOTTOM TRANSMISSION CHIP PLUG WITH METAL PARTICLES.  THE MANUAL STATED IT WAS FLAKES AND CAUSED FOR THE TRANSMISSION TO BE REPAIRED OR REPLACED. FOLLOWING THE MANUFACTURER TECH PROCEDURES WERE PERFORMED, AND THE TRANSMISSION WAS DETERMINED TO BE UNSERVICEABLE. AIRCRAFT GROUNDED.
